Our expert says:
Sorry to hear about all that, Joe - a most unfortunate set of experiences. A complicated situation, without a clearcut obvious choice of treatments, so the ones you describe are a rasonable attempt to find ways to help. Its hard to know, with something like nightmares, to what extent they may be caused by the aftereffects of the encephalitis, etc., as they can also be among the side-effects of some meds themselves.
Though it might sound an inadequate suggestion, counselling, including the best scientifically validated current form, CBT, can help one handle a wide range of symptoms and related situations.
It can also help you to reain control of some of your behaviours which are currently complicating your life and problems.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.